MAUDE Adverse Event Report: CONMED CORPORATION 4.2MM MERLIN 15 DEGREE FULL RADIUS BENDABLE TO 30 DEGREE; ARTHROSCOPIC SHAVER

CONMED CORPORATION 4.2MM MERLIN 15 DEGREE FULL RADIUS BENDABLE TO 30 DEGREE; ARTHROSCOPIC SHAVER
Catalog Number C9241
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported failure cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 1 complaint regarding 1 device for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the c9241, 4.2mm merlin bur's tip became disengaged from the inner hub during use in a knee arthroscopy on (b)(6) 2019.There was no patient or user injury.The procedure was completed.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
4.2MM MERLIN 15 DEGREE FULL RADIUS BENDABLE TO 30 DEGREE
Common Device Name
ARTHROSCOPIC SHAVER
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8788868
Report Number1017294-2019-00084
Device Sequence Number2666718
Product Code GFA
UDI-Device Identifier10845854012512
UDI-Public(01)10845854012512(17)230918(10)957200
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2023
Device Catalogue NumberC9241
Device Lot Number957200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1